Alert archive / Minnesota / Winter Storm Warnings in 2005

Winter Storm Warning 5, NWS Grand Forks, ND

December 29, 20056 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this winter storm warning at Dec 29, 2005, 3:50 PM CST for 6 counties in Minnesota; 5 counties in North Dakota. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 3:50 PM CST (21:50 UTC)
Expired
Dec 30, 2005, 11:57 AM CST
In force
20 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 123 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 292150
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
350 PM CST THU DEC 29 2005

...MIX OF WINTER WEATHER EXPECTED TONIGHT THROUGH FRIDAY...

.A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
TONIGHT INTO FRIDAY. INITIALLY...SOME FREEZING RAIN AND SLEET WILL
AFFECT PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA INTO THE EARLY EVENING. THEN...THE PRECIPITATION WILL
CHANGE TO SNOW. 4 TO 8 INCHES OF SNOW ARE EXPECTED SOUTH OF A LINE
FROM LISBON TO DETROIT LAKES TO PARK RAPIDS. SNOW AMOUNTS WILL
TAPER OFF TO THE NORTH OF THIS LINE.

MNZ003-024-027-028-NDZ038-039-310000-
/O.CAN.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...VALLEY CITY...FARGO
350 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL
6 PM CST FRIDAY. 

SOME LIGHT FREEZING DRIZZLE IS POSSIBLE ALONG A VALLEY CITY TO
FARGO MOORHEAD TO PARK RAPIDS LINE EARLY THIS EVENING. THE
FREEZING PRECIPITATION WILL MIX WITH AND CHANGE TO SNOW THIS
EVENING AND CONTINUE INTO FRIDAY. 2 TO 5 INCHES OF SNOW ARE
EXPECTED ALONG THIS CORRIDOR.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ029>032-040-NDZ049-052-053-310000-
/O.UPG.KFGF.WW.Y.0011.000000T0000Z-051230T0000Z/
/O.UPG.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
/O.NEW.KFGF.WS.W.0005.051229T2150Z-051231T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
350 PM CST THU DEC 29 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE SNOW ADVISORY
IS NO LONGER IN EFFECT. 

SOME FREEZING RAIN AND SLEET IS EXPECTED ALONG A LISBON TO
WAHPETON BRECKENRIDGE TO WADENA LINE EARLY THIS EVENING. ROADS
WILL BECOME TREACHEROUS QUICKLY THIS EVENING...ESPECIALLY
SECONDARY ROADS. THE FREEZING PRECIPITATION WILL MIX WITH AND
CHANGE TO SNOW THIS EVENING AND CONTINUE INTO FRIDAY. 4 TO 8
INCHES OF SNOW ARE EXPECTED ALONG THIS CORRIDOR.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300600-
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051230T0600Z/
WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON-
RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
350 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

AREAS OF FOG AND PATCHY LIGHT FREEZING DRIZZLE WILL KEEP ROADS
SLICK EARLY THIS EVENING ALONG AND NORTH OF HIGHWAY 200. THE
PRECIPITATION WILL CHANGE TO SNOW THIS EVENING...WITH 1 TO 4
INCHES OF SNOW POSSIBLE BY FRIDAY AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GODON
4 follow-up statements
000 
WWUS43 KFGF 300204
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
804 PM CST THU DEC 29 2005

...MIX OF WINTER WEATHER EXPECTED TONIGHT THROUGH FRIDAY...

.A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
TONIGHT INTO FRIDAY. INITIALLY...SOME FREEZING RAIN AND SLEET
WILL AFFECT PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA INTO THE LATE EVENING HOURS. THEN...THE PRECIPITATION WILL
CHANGE TO SNOW. 4 TO 8 INCHES OF SNOW IS EXPECTED SOUTH OF A LINE
FROM VALLEY CITY TO DETROIT LAKES TO PARK RAPIDS. SNOW AMOUNTS
WILL TAPER OFF TO THE NORTH OF THIS LINE.

MNZ003-027-028-NDZ038-039-310000-
/O.UPG.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
/O.EXA.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
CLAY-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
VALLEY CITY...FARGO
804 PM CST THU DEC 29 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE THROUGH MUCH OF FRIDAY. 4 TO 8 INCHES OF SNOW
IS EXPECTED BY FRIDAY AFTERNOON. THE HEAVIEST SNOW WILL LIKELY FALL
ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO DETROIT LAKES LINE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ029>032-040-NDZ049-052-053-310000-
/O.CON.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
804 PM CST THU DEC 29 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. 

SOME FREEZING RAIN AND SLEET IS EXPECTED ALONG A LISBON TO
WAHPETON BRECKENRIDGE TO WADENA LINE THIS EVENING. ROADS WILL
BECOME TREACHEROUS QUICKLY THIS EVENING...ESPECIALLY SECONDARY
ROADS. THE FREEZING PRECIPITATION WILL MIX WITH AND CHANGE TO ALL SNOW
LATER THIS EVENING AND CONTINUE INTO FRIDAY. 4 TO 8 INCHES OF
SNOW IS EXPECTED ALONG THIS CORRIDOR.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ002-022-023-NDZ028>030-310000-
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
COOPERSTOWN...FINLEY...MAYVILLE
804 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST
FRIDAY. 

SNOW IS EXPECTED TO CONTINUE THROUGH MUCH OF FRIDAY. 2 TO 5 INCHES
OF SNOW IS EXPECTED BY THIS TIME...WITH HIGHER AMOUNTS FROM
HILLSBORO TO MAHNOMEN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ001-NDZ006-007-014-015-024-026-027-054-300600-
/O.CON.KFGF.WW.Y.0011.000000T0000Z-051230T0600Z/
WEST POLK-TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...CANDO...
LANGDON...MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...
GRAND FORKS...ADAMS
804 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

LIGHT SNOW COMBINED WITH FOG AND LIGHT FREEZING DRIZZLE WILL MAKE
TRAVEL DIFFICULT THIS EVENING. EXPECT UP TO AN INCH OF SNOW FROM
DEVILS LAKE TO GRAND FORKS...WITH LESSER AMOUNTS FURTHER TO THE NORTHWEST.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ024-310000-
/O.CON.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
HUBBARD-
INCLUDING THE CITY OF...PARK RAPIDS
804 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
FRIDAY. 

SOME LIGHT FREEZING DRIZZLE IS POSSIBLE THIS EVENING. THE
FREEZING PRECIPITATION WILL CHANGE TO ALL SNOW LATE THIS EVENING
AND CONTINUE INTO FRIDAY. 3 TO 5 INCHES OF SNOW IS EXPECTED BY
FRIDAY AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
JCA/DTR
000 
WWUS43 KFGF 300457
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1057 PM CST THU DEC 29 2005

...MIX OF WINTER WEATHER EXPECTED TONIGHT THROUGH FRIDAY...

.A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
TONIGHT INTO FRIDAY. INITIALLY...SOME FREEZING RAIN AND SLEET
WILL AFFECT PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA INTO THE EARLY MORNING HOURS. THEN...THE PRECIPITATION WILL
CHANGE TO SNOW. 5 TO 9 INCHES OF SNOW IS EXPECTED SOUTH OF A LINE
FROM VALLEY CITY TO DETROIT LAKES TO PARK RAPIDS. SNOW AMOUNTS
WILL TAPER OFF TO THE NORTH OF THIS LINE.

NDZ006-007-014-015-054-300600-
/O.CAN.KFGF.WW.Y.0011.000000T0000Z-051230T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...ADAMS
1057 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. A LITTLE LIGHT SNOW IS EXPECTED
OVERNIGHT...WITH ONLY MINOR ACCUMULATIONS EXPECTED.

$$

MNZ029>032-040-NDZ049-052-053-310000-
/O.CON.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
1057 PM CST THU DEC 29 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. 

SOME FREEZING RAIN AND SLEET IS EXPECTED ALONG A LISBON TO
WAHPETON BRECKENRIDGE TO WADENA LINE LATE THIS EVENING BEFORE
CHANGING TO ALL SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE INTO
FRIDAY WITH TOTAL ACCUMULATIONS OF 5 TO 9 INCHES EXPECTED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ003-027-028-NDZ038-039-310000-
/O.CON.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
CLAY-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
VALLEY CITY...FARGO
1057 PM CST THU DEC 29 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. 

SNOW WILL CONTINUE THROUGH MUCH OF FRIDAY. 4 TO 8 INCHES OF SNOW
IS EXPECTED BY FRIDAY AFTERNOON. THE HEAVIEST SNOW WILL LIKELY
FALL ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO DETROIT LAKES
LINE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ001-NDZ024-026-027-301800-
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051230T1800Z/
WEST POLK-EDDY-NELSON-GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
NEW ROCKFORD...LAKOTA...GRAND FORKS
1057 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 12 PM CST FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST
FRIDAY. 

LIGHT SNOW COMBINED WITH FOG AND LIGHT FREEZING DRIZZLE WILL MAKE
TRAVEL DIFFICULT LATE THIS EVENING. 1 TO 3 INCHES OF SNOW IS
EXPECTED BY LUNCH TIME ON FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ002-022>024-NDZ028>030-310000-
/O.CON.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...COOPERSTOWN...FINLEY...MAYVILLE
1057 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
FRIDAY. 

SOME LIGHT FREEZING DRIZZLE IS POSSIBLE LATE THIS EVENING. THE
FREEZING PRECIPITATION WILL CHANGE TO ALL SNOW BY MIDNIGHT AND CONTINUE
INTO FRIDAY. 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY
AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
JCA/DTR
000 
WWUS43 KFGF 301045
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
445 AM CST FRI DEC 30 2005

...SNOW WILL CONTINUE TODAY...

.SNOW WILL OCCUR ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST
CENTRAL MINNESOTA TODAY. FIVE TO NINE INCHES OF SNOW TOTAL IS
EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO DETROIT LAKES TO PARK
RAPIDS. SNOW AMOUNTS WILL TAPER OFF TO THE NORTH OF THIS LINE.

MNZ029>032-040-NDZ049-052-053-310000-
/O.CON.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
445 AM CST FRI DEC 30 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE TODAY WITH TOTAL ACCUMULATIONS OF 5 TO 9
INCHES EXPECTED. RADAR INDICATED THE HEAVIEST SNOW HAS MOVED INTO
WEST CENTRAL MINNESOTA. THE SNOW WILL TAPER OFF THIS MORNING WITH
VERY LIGHT SNOW EXPECTED THIS AFTERNOON. THE SNOW SHOULD END BY
LATE AFTERNOON OR EARLY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

MNZ003-027-028-NDZ038-039-310000-
/O.CON.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
CLAY-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
VALLEY CITY...FARGO
445 AM CST FRI DEC 30 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH MUCH OF TODAY WITH FOUR TO EIGHT INCHES 
EXPECTED BY AFTERNOON. THE HEAVIEST SNOW WILL LIKELY FALL ALONG
AND SOUTH OF A VALLEY CITY TO FARGO TO DETROIT LAKES LINE. RADAR
INDICATED THE HEAVIEST SNOW HAS MOVED INTO WEST CENTRAL MINNESOTA.
THE SNOW WILL TAPER OFF THIS MORNING WITH VERY LIGHT SNOW EXPECTED
THIS AFTERNOON. THE SNOW SHOULD END BY LATE AFTERNOON OR EARLY
EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

MNZ001-NDZ024-026-027-301800-
/O.CON.KFGF.WW.Y.0011.000000T0000Z-051230T1800Z/
WEST POLK-EDDY-NELSON-GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
NEW ROCKFORD...LAKOTA...GRAND FORKS
445 AM CST FRI DEC 30 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

LIGHT SNOW COMBINED WITH FOG WILL MAKE TRAVEL DIFFICULT TODAY. AN
ADDITIONAL ONE TO THREE INCHES OF SNOW IS EXPECTED TODAY. RADAR
INDICATED THE HEAVIEST SNOW HAS MOVED INTO WEST CENTRAL MINNESOTA.
THE SNOW WILL TAPER OFF THIS MORNING WITH VERY LIGHT SNOW EXPECTED
THIS AFTERNOON. THE SNOW SHOULD END BY LATE AFTERNOON OR EARLY
EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ002-022>024-NDZ028>030-310000-
/O.CON.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...COOPERSTOWN...FINLEY...MAYVILLE
445 AM CST FRI DEC 30 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A TOTAL OF THREE TO FIVE INCHES OF SNOW IS EXPECTED BY THIS
AFTERNOON. RADAR INDICATED THE HEAVIEST SNOW HAS MOVED INTO WEST
CENTRAL MINNESOTA. THE SNOW WILL TAPER OFF THIS MORNING WITH VERY
LIGHT SNOW EXPECTED THIS AFTERNOON. THE SNOW SHOULD END BY LATE
AFTERNOON OR EARLY EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HOPPES
000 
WWUS43 KFGF 301757
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1157 AM CST FRI DEC 30 2005

...WINTER STORM MOVING EAST...

.ADDITIONAL LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON...
ESPECIALLY SOUTH OF A LINE FROM WAHPETON BRECKENRIDGE TO DETROIT
LAKES TO PARK RAPIDS. ONLY A DUSTING OF ADDITIONAL ACCUMULATION IS
EXPECTED ELSEWHERE.


MNZ003-027>032-040-NDZ038-039-049-052-053-301900-
/O.CAN.KFGF.WS.W.0005.000000T0000Z-051231T0000Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1157 AM CST FRI DEC 30 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE INTO THE
AFTERNOON...WITH A DUSTING TO LESS THAN AN INCH OF ADDITIONAL
ACCUMULATION EXPECTED ALONG AND SOUTH OF THE INTERSTATE 94
CORRIDOR. ROADS WILL TAKE A WHILE TO CLEAR...SO PLAN ON SLOW
TRAVEL CONDITIONS THROUGH THE AFTERNOON.

$$

MNZ002-022>024-NDZ028>030-301900-
/O.CAN.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...COOPERSTOWN...FINLEY...MAYVILLE
1157 AM CST FRI DEC 30 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. VERY LIGHT SNOW WILL CONTINUE INTO THE
AFTERNOON...WITH ONLY A DUSTING OF ADDITIONAL ACCUMULATION
EXPECTED FROM COOPERSTOWN TO MAYVILLE TO MAHNOMEN.

$$

MNZ001-NDZ024-026-027-301900-
/O.CAN.KFGF.WW.Y.0011.000000T0000Z-051230T1800Z/
WEST POLK-EDDY-NELSON-GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
NEW ROCKFORD...LAKOTA...GRAND FORKS
1157 AM CST FRI DEC 30 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. VERY LIGHT SNOW WILL CONTINUE INTO THE
AFTERNOON...WITH ONLY A DUSTING OF ADDITIONAL ACCUMULATION
EXPECTED FROM LAKOTA TO GRAND FORKS TO CROOKSTON.

$$

GODON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 3:35 PM CST, 15 minutes earlier.

Area forecast discussion, Dec 29, 3:35 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
335 PM CST THU DEC 29 2005

.SHORT TERM...MAIN FORECAST CHALLENGE IS WINTER STORM. WHEN LOOKING
AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED
IN SOUTH CENTRAL SD...WITH AN INVERTED TROF EXTENDING THROUGH
CENTRAL SD AND CENTRAL ND. WHEN LOOKING AT THE MODELS...THE GFS
INITIALIZED A LITTLE BETTER THAN THE NAM...SO LEANING TOWARDS GFS
FOR THE FORECAST. CURRENT FORECAST TROUBLE HAS TO DEAL WITH
CONTINUATION OF FREEZING PRECIPITATION AND TIMING OF CHANGE OVER.
WITH CURRENT RADAR RETURNS OVER NE SD INDICATING FREEZING PRECIP
MIXING WITH SLEET AND SNOW THAT IS COMING DOWN AT A PRETTY GOOD
RATE...WILL UPGRADE S TIER OF COUNTIES TO WINTER STORM WARNING SINCE
IT APPEARS THAT THESE COUNTIES COULD ALSO SEE 6 INCHES OF SNOWFALL
ACCUMULATION. IN ADDITION...CALLS IN CURRENT WINTER WEATHER ADVISORY
AREA INDICATE THAT FREEZING DRIZZLE IS STILL OCCURRING...SO WILL
KEEP WINTER WEATHER ADVISORY AREA IN EFFECT UNTIL MIDNIGHT AND THEN
GET RID OF SNOW ADVISORY. SYSTEM WINDS DOWN ON FRI NIGHT...WITH HIGH
PRESSURE MOVING THROUGH ON SAT AND SAT NIGHT. NEXT LOW PRESSURE
SYSTEM MOVES INTO THE PLAINS ON SUN...SO INCREASED POPS. OTHERWISE...
WITH GOOD CONTINUITY IN REST OF FORECAST...ONLY MINIMAL CHANGES
NEEDED.

LONG TERM (MON-THU)...PRETTY GOOD CONTINUITY BETWEEN INHERITED
EXTENDED GRIDS AND LATEST GFS RUNS. AT THIS POINT...FIRST SHORT WAVE
CROSSES THE N PLAINS THE EARLY PART OF MON. ADDED A CHANCE OF SNOW
TO MATCH UP WITH NEIGHBORS WITH THIS SYSTEM. MORE UNCERTAINTY BY 18Z
TUE...WITH GFS SHOWING SPLIT SFC LOWS (ONE NEAR CYWG AND ANOTHER IN
THE CENTRAL PLAINS). ECMWF SHOWS THE S SFC LOW MORE DOMINANT...WHICH
WOULD KEEP MORE PCPN TO THE S. WILL KEEP THE FORECAST DRY FOR NOW.
STILL LOOKS LIKE THERE COULD BE SOME VERY LIGHT SNOW TUE
NIGHT/WED...IN THE COLDER AIR BEHIND THIS DEPARTING SYSTEM. THIS
WILL BE FOLLOWED BY RIDGING AND WARMER TEMPS FOR LATE IN THE PERIOD.

&&

.AVIATION...LOW CLOUDS WILL STAY OVER THE 3 TAF LOCATIONS TONIGHT.
AT THIS POINT...LOWER VSBYS DUE TO LIGHT SNOW WILL TAKE LONGEST TO
GET TO KBJI. SOME LIGHT FREEZING DRIZZLE MAY PRECEDE THE SNOW AT
KFAR PRIOR TO 01Z...OTHERWISE PCPN TYPE SHOULD STAY AS SNOW FOR
KGFK/KBJI. NOT EXPECTING STRONG WINDS IN THE WAKE OF THIS
SYSTEM...BUT HEAVIER SNOW SHOULD LIGHTEN UP AT KFAR/KGFK BY LATE FRI
MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...

ND...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR NDZ038-NDZ039.

     WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR NDZ049-NDZ052-
     NDZ053.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NDZ006-
     NDZ007-NDZ014-NDZ015-NDZ024-NDZ026-NDZ027-NDZ028-NDZ029-
     NDZ030-NDZ054.

MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR MNZ003-MNZ024-
     MNZ027-MNZ028.

     WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR MNZ029-MNZ030-
     MNZ031-MNZ032-MNZ040.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ001-
     MNZ002.

&&

NG/GODON
Hazardous weather outlook, Dec 29, 6:44 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
644 AM CST THU DEC 29 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
644 AM CST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
POCKETS OF DENSE FOG THIS MORNING WILL RESULT IN VISIBILITIES
BELOW ONE QUARTER OF A MILE AT TIMES. A SNOW ADVISORY HAS BEEN
ISSUED FOR AREAS ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO
PARK RAPIDS LINE FOR TONIGHT AND FRIDAY. SNOWFALL AMOUNTS IN
THOSE LOCATIONS SHOULD REACH 2 TO 5 INCHES BEFORE THE SNOW TAPERS
OFF LATE FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
PERIOD WITH SNOW CHANCES FOR THE HOLIDAY WEEKEND AND AGAIN ON
TUESDAY NIGHT AND WEDNESDAY. AT THE CURRENT TIME NONE OF SNOW
CHANCES APPEAR SIGNIFICANT IN NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND FRIDAY FOR SNOWFALL
AMOUNT REPORTS.

BERG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:07 AM CSTSnow AdvisoryFGFBecker, Clay, Grant, Hubbard, Otter Tail, Wadena and 1 more12 hr
Dec 29, 8:37 AM CSTFreezing Rain AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more3 hr
Dec 29, 11:48 AM CSTWinter Weather AdvisoryFGFBecker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 5 more24 hr
Dec 28, 6:30 PM CSTDense Fog AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Griggs, Nelson and 6 more10 hr

Nearby

Winter Storm Warnings in Minnesota, 2005Winter Storm Warnings in North Dakota, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.